MAUDE Adverse Event Report: GREATBATCH MEDICAL OPTISEAL VALVED PTFE PEELABLE INTRODUCER 6F; INTRODUCER, CATHETER

GREATBATCH MEDICAL OPTISEAL VALVED PTFE PEELABLE INTRODUCER 6F; INTRODUCER, CATHETER
Model Number 1000093-001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A broken and peeled sheath was returned for analysis.The returned sheath was visually inspected and confirmed the wing on the non-sideport handle detached.Visual inspection observed markings on the handle indicating the user used a tool to break the handle.The support peg on the handle that holds the valve was broken off of the handle.The valve and the cap on the broken handle were also missing and not returned.Greatbatch cannot confirm where the pieces and fragments of the handle are, but may have been disposed of by the hospital.Review and confirmation of manufacturing records was performed.No discrepancies were noted.All records indicate the device met specification prior to leaving greatbatch medical.Greatbatch is unable to determine the cause of this incident at this time.Due to the nature of this event, further investigation is required to determine root cause.An updated report with details of the investigation will be submitted to the fda as information becomes available.
 
Event or Problem Description
It was reported that the wing of the peelable introducer broke during the peel phase.Small scissors were used to split the introducer.There was concern that particulates from the split introducer could get into the incision site.As a result, the sheath and lead needed to be removed.The procedure restarted with a new incision site in the vena subclavia.

Brand Name
OPTISEAL VALVED PTFE PEELABLE INTRODUCER 6F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane
minneapolis MN 55441
MDR Report Key6025463
Report Number2183787-2016-00082
Device Sequence Number1168219
Product Code DYB
UDI-Device Identifier10821329600576
UDI-Public(01)10821329600576(17)171005(10)W3241158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2017
Device Model Number1000093-001
Device Lot NumberW3241158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date10/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1